Louisiana, 2003

Damaging Wind in Louisiana, June 12, 2003

June 12, 2003 · NWS LCH · 1 event in 1 county or zone

Trees were blown down on Highway 115.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down on Highway 115.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 12, 1:40 PM CST, 30 minutes earlier.

Area forecast discussion, Jun 12, 1:40 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT THU JUN 12 2003

VISIBLE IMAGERY WAS SHOWING TSTM COMPLEX MOVED OUT OF NE TX AND
COLLIDED WITH A STRONG SEABREEZE BOUNDARY OVER THE INTERIOR OF SE TX
AND WESTERN PORTIONS OF CENTRAL LOUISIANA. WEVE RECEIVED SEVERAL
REPORTS OF SEVERE WX FROM THIS. THE CULPRIT WAS A LEFT FRONT EXIT
REGION OF A STRONG SUBTROPICAL JET OVER TEXAS WHICH MOVED OVER AN
AREA WITH HIGH CAPES...AS SHOWN BY SOUNDINGS AND SATELLITE DERIVED
IMAGERY.

WILL OPT TO HOLD POPS HIGH EARLY THIS EVENING FOR NORTHERN ZONES.
EXPECT TSTM ACTIVITY TO RAPIDLY DIMINISH LATER THIS EVENING AS THE
JET MIGRATES NORTHWARD...PUTTING THE AREA IN A SUBSIDENT RIGHT FRONT
EXIT QUADRANT OF THE JET.

NEXT RAINMAKER LOOKS TO BE A TROF MOVING ON THE SOUTHERN TRACK OUT
OF THE DESERT SOUTHWEST...GFS BRINGS THIS IN AROUND SATURDAY. RAIN
CHANCES WILL BE SLOW TO MOVE OUT AS THE TROF LINGERS THROUGH SUNDAY.
EXPECTING MODERATE ONSHORE FLOW TO SLACKEN BY SUNDAY AS GRADIENT
SUBSIDES.

RAIN CHANCES INCREASE INTO THE MIDDLE OF NEXT WEEK AS THE MRF SHOWS
A DEEPENING TROF OVER THE SOUTHERN PLAINS...POSSIBLY CLOSING INTO AN
UPPER LOW OVER NE TX.

.PRELIMINARY POINT TEMPS/POPS...

KBPT 77 91 76 90 / 10 20 20 40
KLCH 76 89 75 89 / 20 30 20 40
KLFT 74 90 75 89 / 20 20 10 40
KAEX 72 87 72 89 / 60 40 20 60

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAC115-SEVERE TSTM WARNING FOR VERNON PARISH UNTIL 245 PM.
     LAC079-SEVERE TSTM WARNING FOR RAPIDES PARISH UNTIL 315 PM.

TX...NONE.

SWEENEY
Hazardous weather outlook, Jun 12, 3:21 AM CST, 10 hours 49 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS THIS MORNING AND ISOLATED SHOWERS
AND THUNDERSTORMS THROUGHOUT THE REST OF THE DAY. THERE IS A SLIGHT
CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...HAIL...AND
GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE MIDDLE
OF NEXT WEEK. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT.

MCNATT

In the hours before

Local storm report, Jun 12, 11:58 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1258 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1238 PM    JASPER                    TX   WIND DAMAGE
06/12/03   JASPER                         POWER OUTAGES AND TREE
                                          DOWN ACROSS 1408 FARM ROAD.

FN
Local storm report, Jun 12, 12:33 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0133 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0118 PM    TOLEDO BEND DAM           TX   58 MPH WIND GUST
06/12/03   NEWTON                         58 MPH WIND GUST REPORTED.

FN
Local storm report, Jun 12, 12:44 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0144 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0135 PM    4 W ANACOCO               LA   WIND DAMAGE
06/12/03   VERNON                         SHERIFFS OFFICE REPORTS
                                          TREES DOWN OVER HIGHWAY
                                          392.

MJW
Local storm report, Jun 12, 1:15 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0215 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0153 PM    LEESVILLE                 LA   0.88 IN HAIL
06/12/03   VERNON                         PUBLIC REPORTED NICKLE
                                          SIZE HAIL AND 40 MPH WIND.

FN
Local storm report, Jun 12, 1:44 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0244 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0202 PM    SIMPSON                   LA   WIND DAMAGE
06/12/03   VERNON                         POWERLINES DOWN. KPOE
                                          RADAR ESIMATED WINDS 70
                                          KNOTS.

FN
Local storm report, Jun 12, 1:57 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0257 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    2 E SLAGLE                LA   WIND DAMAGE
06/12/03   VERNON                         PUBLIC REPORTED SHED
                                          DESTROYED IN THE SMALL
                                          COMMUNITY OF HICKS.

FN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Avoyelles

When
June 12, 2:10 PM CST
Where
Avoyelles County, Effie
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
31.217, -92.167

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367260.